Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 4, NWS Little Rock, AR

March 13, 20164 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 13, 2016, 3:38 PM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2016, 3:38 PM CDT (20:38 UTC)
Expired
Mar 13, 2016, 4:15 PM CDT
In force
37 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Montgomery County, AR, Pike County, AR, Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 2:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WUUS54 KLZK 132038
SVRLZK
ARC097-109-113-127-132115-
/O.NEW.KLZK.SV.W.0004.160313T2038Z-160313T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 PM CDT SUN MAR 13 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  SOUTHEASTERN SCOTT COUNTY IN WESTERN ARKANSAS...
  NORTHWESTERN PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
  EAST CENTRAL POLK COUNTY IN WESTERN ARKANSAS...

* UNTIL 415 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BARD SPRINGS
  RECREATION AREA...OR 8 MILES NORTH OF UMPIRE...MOVING NORTHEAST AT
  50 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT IDA...NORMAN...ODEN...MAULDIN...BARD SPRINGS RECREATION AREA...
  MIMOSA...LITTLE MISSOURI FALLS RECREATION AREA...OPAL...ALBERT PIKE
  RECREATION AREA...CANEY CREEK WILDERNESS...BLACK SPRINGS...BIG FORK...
  CEDAR CREEK...SIMS...CHERRY HILL IN POLK COUNTY...HURRICANE GROVE...
  ROARING BRANCH NATURAL AREA...PINE RIDGE...LANGLEY AND WASHITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN
ARKANSAS.

LAT...LON 3483 9384 3476 9370 3475 9371 3474 9367
      3460 9340 3457 9341 3426 9392 3427 9394
      3435 9394 3435 9412 3438 9416
TIME...MOT...LOC 2038Z 219DEG 42KT 3439 9401 

HAIL...1.00IN
WIND...70MPH
 
$$

226
1 follow-up statement
793 
WWUS54 KLZK 132110
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CDT SUN MAR 13 2016

ARC109-132119-
/O.CAN.KLZK.SV.W.0004.000000T0000Z-160313T2115Z/
PIKE AR-
410 PM CDT SUN MAR 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
ARKANSAS.

LAT...LON 3483 9384 3476 9370 3475 9371 3474 9367
      3460 9340 3457 9341 3435 9386 3435 9389
      3442 9410
TIME...MOT...LOC 2109Z 236DEG 19KT 3449 9384 

$$

ARC097-113-127-132115-
/O.CON.KLZK.SV.W.0004.000000T0000Z-160313T2115Z/
MONTGOMERY AR-SCOTT AR-POLK AR-
410 PM CDT SUN MAR 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR MONTGOMERY...SOUTHEASTERN SCOTT AND EAST CENTRAL POLK COUNTIES...

AT 409 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIMOSA...OR 12
MILES WEST OF MOUNT IDA...MOVING NORTHEAST AT 20 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MOUNT IDA...NORMAN...ODEN...MAULDIN...BARD SPRINGS RECREATION AREA...
MIMOSA...OPAL...LITTLE MISSOURI FALLS RECREATION AREA...ALBERT PIKE
RECREATION AREA...BLACK SPRINGS...BIG FORK...PINE RIDGE...SIMS...WASHITA...
HURRICANE GROVE...PENCIL BLUFF...GIBBS AND SILVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR WESTERN
ARKANSAS.

LAT...LON 3483 9384 3476 9370 3475 9371 3474 9367
      3460 9340 3457 9341 3435 9386 3435 9389
      3442 9410
TIME...MOT...LOC 2109Z 236DEG 19KT 3449 9384 

HAIL...2.50IN
WIND...70MPH
 
$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:55 PM CDT, 43 minutes earlier.

Area forecast discussion, Mar 13, 2:55 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT SUN MAR 13 2016

.SHORT TERM...TONIGHT THROUGH TUESDAY
SURFACE LOW IN OKLAHOMA CONTINUES TO MOVE TOWARD THE REGION...
WITH CELLS DEVELOPING ALONG THE DRY LINE AND TO THE EAST OF THE
LOW.

WILL BE AN ACTIVE EVENING FOR US...AS SHOWERS/STORMS BECOME MORE
WIDESPREAD. DISCRETE CELLS FORMING AHEAD OF THE APPROACHING LINE
WILL KEEP A TORNADO THREAT OVER THE REGION THROUGH SUNSET...AS
BREAKS IN THE CLOUDS HAVE ALLOWED MORE SURFACE-BASED INSTABILITY
TO DEVELOP...AND LOW LEVEL WIND FIELDS CONTINUE TO BACK AROUND TO
THE SOUTHEAST.

BIG THREAT FROM ANY SEVERE STORM TONIGHT WILL BE LARGE HAIL...
POSSIBLY UPWARDS OF TWO INCHES IN DIAMETER...GIVEN STEEP MID LEVEL
LAPSE RATES ASSOCIATED WITH THE APPROACHING SYSTEM. INITIAL MODE
OF CONVECTION WILL BE DISCRETE CELLS AHEAD OF THE DRYLINE...
PARTICULARLY ACROSS CENTRAL AND SOUTHERN ARKANSAS. THESE SHOULD
COALESCE MORE INTO A LINE ONCE PAST THE CENTRAL PORTION OF THE
AREA. HOWEVER...AS THE UPPER LOW AND COLD FRONT MOVE INTO THE AREA
LATER THIS AFTERNOON AND EARLY THIS EVENING...ADDITIONAL DISCRETE
CELLS COULD FORM AHEAD OF THE STORMS ALONG THE FRONT...WITH
THINGS BECOMING MORE LINEAR AS THE ACTIVITY MOVES INTO
CENTRAL/EASTERN ARKANSAS AROUND/AFTER SUNSET. BEHIND THAT...
ELEVATED STORMS ASSOCIATED WITH THE UPPER LOW COULD POSE AN
ADDITIONAL HAIL THREAT BEFORE THINGS COME TO AN END.

COLD FRONT WILL CLEAR THE AREA AFTER MIDNIGHT...WITH THE UPPER LOW
LAGGING A FEW HOURS BEHIND. SHOWERS/STORMS WILL COME TO AN END
BEFORE SUNRISE.

DRIER AIR WILL MOVE IN ON MONDAY...WITH WINDS COMING BACK AROUND
TO THE SOUTHWEST BY THE AFTERNOON. TEMPERATURES ON MONDAY
AFTERNOON SHOULD HAVE NO PROBLEM REBOUNDING INTO THE 70S...AND
MUCH OF THE AREA COULD HAVE A QUICK SHOT AT 80 DEGREES ON TUESDAY
BEFORE ANOTHER FRONTAL BOUNDARY COOLS THINGS BACK DOWN TO MORE
SEASONAL LEVELS.
&&

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
UPPER LOW PRESSURE WILL BE OVER THE NORTHERN PLAINS TUESDAY NIGHT.
THIS UPPER LOW MOVES INTO THE GREAT LAKES WEDNESDAY AND WILL BE SLOW
TO MOVE OUT OF THE GREAT LAKES THURSDAY NIGHT. ZONAL FLOW DEVELOPS
OVER THE SOUTHERN U.S. FRIDAY WITH A LARGE RIDGE OVER THE WEST
COAST. ANOTHER UPPER LOW WILL MOVE THROUGH THE PLAINS SATURDAY AND
SUNDAY.

NO BIG CHANGES IN THE LONG TERM FORECAST. A COLD FRONT WILL
MOVE THROUGH ARKANSAS LATE TUESDAY...BUT WILL BE NEAR THE
SOUTHEAST CORNER OF THE STATE WEDNESDAY. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS WEDNESDAY AND WEDNESDAY NIGHT IN THE SOUTHEAST
NEAR THE FRONT. RAIN CHANCES WILL CONTINUE THURSDAY NIGHT THROUGH
SUNDAY AS A SLOW SYSTEM MOVES THROUGH THE PLAINS AND SOUTHERN
PLAINS. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WEDNESDAY THEN
COOLER FOR THE REST OF THE PERIOD.
&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER ISSUES ARE EXPECTED THROUGH THE NEXT
SEVEN DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     54  75  56  79 /  80  10   0  10
CAMDEN AR         53  80  59  83 /  70   0   0  10
HARRISON AR       50  75  54  75 /  80   0   0  10
HOT SPRINGS AR    52  77  56  79 /  80   0   0  10
LITTLE ROCK   AR  53  76  58  80 /  80   0   0  10
MONTICELLO AR     56  78  60  81 /  80   0   0  10
MOUNT IDA AR      51  78  56  79 /  60   0   0  10
MOUNTAIN HOME AR  52  75  55  76 /  80   0   0  10
NEWPORT AR        54  74  56  78 /  80  10   0  10
PINE BLUFF AR     54  75  58  81 /  80   0   0  10
RUSSELLVILLE AR   51  77  53  79 /  80   0   0  10
SEARCY AR         52  74  54  79 /  80  10   0  10
STUTTGART AR      54  74  57  79 /  80   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...57 / LONG TERM...51
Hazardous weather outlook, Mar 13, 8:27 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
827 AM CDT SUN MAR 13 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140945-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
827 AM CDT SUN MAR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG SYSTEM WILL CROSS ARKANSAS TODAY...BRINGING STRONG TO
SEVERE THUNDERSTORMS TO AREAS OF THE STATE MAINLY ALONG AND SOUTH
OF THE INTERSTATE 40 CORRIDOR. EXPECT THUNDERSTORMS TO DEVELOP IN
WESTERN ARKANSAS THIS AFTERNOON...THEN SHIFT EAST ACROSS THE STATE
THROUGH THE EVENING HOURS. INITIAL STORMS WILL BE MORE ISOLATED
AND WILL FEATURE LARGE HAIL AS THE PRIMARY THREAT...AND DAMAGING
WINDS TO A LESSER EXTENT. WITH TIME THESE THUNDERSTORMS WILL GROW
INTO A SQUALL LINE AS THEY MOVE INTO THE EASTERN HALF OF THE
STATE DURING THE LATE AFTERNOON AND EVENING HOURS. AS SUCH THE
PRIMARY THREAT WILL TRANSITION TO MAINLY A DAMAGING WIND THREAT
DURING THE LATE AFTERNOON AND EVENING HOURS.

DUE TO THE INSTABILITY AND LOW LEVEL WIND SHEAR PRESENT...A FEW
TORNADOES ARE POSSIBLE. THIS WOULD BE MOST LIKELY IN AREAS AROUND
AND TO THE EAST OF THE INTERSTATE 30 CORRIDOR...AND ALONG AND SOUTH
OF THE INTERSTATE 40 CORRIDOR IN CENTRAL AND EASTERN ARKANSAS. THE
GREATEST LIKELIHOOD OF A TORNADO WOULD BE IN THE LATE AFTERNOON AND
EARLY EVENING HOURS.

THE GROUND OVER MUCH OF SOUTHERN AND EASTERN ARKANSAS IS ALREADY
SATURATED. ANY BRIEF HEAVY RAINFALL FROM A STRONG THUNDERSTORM COULD
CREATE LOCALIZED AREAS OF FLOODING...OR COULD EXACERBATE AND
ONGOING RUNOFF ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS FORECAST AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TO OCCUR THIS AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

64/57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:21 PM CDTSevere Thunderstorm WarningLZKPolk24 min
Mar 13, 3:30 PM CDTSevere Thunderstorm WarningLZKScott30 min
Mar 13, 3:40 PM CDTSevere Thunderstorm WarningLZKPolk, Scott50 min
Mar 13, 3:56 PM CDTTornado WarningLZKMontgomery, Polk19 min
Mar 13, 4:01 PM CDTSevere Thunderstorm WarningLZKLogan, Scott44 min
Mar 13, 4:04 PM CDTTornado WarningLZKScott26 min
Mar 13, 4:10 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring35 min
Mar 13, 4:12 PM CDTTornado WarningLZKMontgomery18 min
Mar 13, 4:14 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Yell46 min
Mar 13, 4:30 PM CDTTornado WarningLZKGarland, Montgomery30 min
Mar 13, 4:33 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell42 min
Mar 13, 4:41 PM CDTSevere Thunderstorm WarningLZKGrant, Hot Spring, Saline49 min
Mar 13, 4:41 PM CDTSevere Thunderstorm WarningLZKLogan49 min
Mar 13, 4:52 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline, Yell53 min
Mar 13, 4:54 PM CDTTornado WarningLZKGarland, Montgomery36 min
Mar 13, 5:19 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline41 min
Mar 13, 5:28 PM CDTTornado Warning Tornado observedLZKGarland, Perry, Saline32 min
Mar 13, 5:31 PM CDTSevere Thunderstorm WarningLZKLogan, Yell44 min
Mar 13, 5:40 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Perry, Pulaski, Saline50 min
Mar 13, 5:41 PM CDTTornado WarningLZKPulaski, Saline34 min
Mar 13, 5:56 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell49 min
Mar 13, 5:58 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski47 min
Mar 13, 6:00 PM CDTTornado WarningLZKFaulkner, Perry, Pulaski, Saline30 min
Mar 13, 6:05 PM CDTTornado WarningLZKLonoke40 min
Mar 13, 6:22 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln38 min
Mar 13, 6:23 PM CDTTornado WarningLZKFaulkner, Perry, Pulaski37 min
Mar 13, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski50 min
Mar 13, 6:27 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Pulaski48 min
Mar 13, 6:35 PM CDTSevere Thunderstorm WarningLZKPrairie40 min
Mar 13, 6:39 PM CDTTornado WarningLZKArkansas, Jefferson, Lincoln21 min
Mar 13, 6:40 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Pulaski, Saline50 min
Mar 13, 6:41 PM CDTTornado Warning Tornado observedLZKLonoke49 min
Mar 13, 6:42 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike48 min
Mar 13, 6:44 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren46 min
Mar 13, 6:44 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita61 min
Mar 13, 6:50 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland40 min
Mar 13, 6:53 PM CDTTornado Warning Tornado observedLZKFaulkner, Lonoke, White37 min
Mar 13, 6:54 PM CDTTornado WarningLZKPrairie36 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.